Wow I haven’t posted in nearly two months – sorry for that! Things have been crazy and busy and…challenging. I’m still recovering from my ankle surgery in October and I’ve actually been suffering through a pretty bad flare-up for the last 2-3 weeks. BOTH ankles have been really painful making it difficult to walk or be on my feet much. My hands and wrists have also been bothering me during this time, so I’m fairly confident it’s the RA flaring up and not something else. But who knows. My next Remicade infusion is Jan. 27th so hopefully that will help get rid of it. I also finally managed to speak with my rheumatologist’s nurse today and she told me that my doctor wants me to go on prednisone again for the next couple weeks until I see him on Jan. 26th. Great, PREDNISONE. I’ve been trying so hard to stay off this drug; I haven’t taken it since August. Before that I was able to be off of it for an entire year before a bad flare-up forced me to go back on it again. The thought of taking it now is very depressing and makes me feel anxious and kind of sick inside. But what can I do? The pain and swelling in my ankles is driving me crazy – it can’t go on like this.

Read the rest of this entry »

Monday dumb day

January 24, 2011

I can already tell this is going to be a long day.

I dragged myself out of bed and rushed around the house like a maniac trying to get out the door and to my doctor appointment on time this morning.  I had an appointment with my rheumatologist for which I had been waiting three months.  So I sped over to the clinic, nearly ran a couple blocks and then raced into the office not wanting to be too late (I am always late…for everything).  Well, lucky me, I was indeed far from late.  Standing at the check-in counter like an idiot the woman told me that my appointment is TOMORROW morning.  Oops.  Me: “ha ha ha ha…uhhh…ok, I’ll….uh…see you tomorrow.”  Duh.

So yes, now TOMORROW morning I have my rheumatology appointment along with an appointment with my endocrinologist right after that.  If I’m late tomorrow I’m going to punch myself in the face.

In other news, I had a pretty good weekend.  I went to see The King’s Speech which was fantastic.  Sunday I puttered around in my pajamas all day drinking tea, watching public television, and playing Scrabble  like an old lady.  Last night I made a fool out of myself singing karaoke with my “karaoke krew,” which is always pretty awesome.  I screwed up singing “Maps,” which my friend then aptly referred to it as “Craps” for the rest of the night.  It was really good to get out and have a fun night at the Vegas again like old times.

RA update: Still off caffeine and prednisone (YES!).  Joints feel pretty good, which is a wonderful feeling.

I’ve been off caffeine now for two weeks, and while I greatly miss my daily cups of black tea and coffee, I think cutting out caffeine has made my arthritis better.  I’ve been meaning to give it up just for general health purposes, but this time it’s been out of necessity.

The back story that prompted my caffeine sacrifice is that two weeks ago I started suffering from extreme anxiety and mini panic attacks for seemingly no reason.  I’ve had anxiety and panic attacks in the past, but they were always a result of some specific thing(s) I was worrying about.  This time, the anxiety hit me out of nowhere.  The normal stresses of work and Christmas busyness have been getting on my nerves this month, but nothing to freak out about.  Nothing worthy of heart palpitations, shaky hands, stomach pain and nausea.

After a couple days of very uncomfortable jitters and jumpiness, I decided to call my pharmacist and ask about one of the medications I’ve been taking that had just changed.  I’ve been on citalopram, a generic for celexa, for the last two years.  I’ve never had a problem with it, but wondered if the latest refill might be causing the anxiety.  The new refill was also for 20 mg of citalopram, but it was from a different manufacturer than what I was used to taking.  Speaking with the pharmacist made me feel a bit relieved (that I wasn’t going crazy) and confirmed that changing the manufacturer of a generic drug could indeed cause these types of side effects.  She immediately offered to refill my prescription with the former generic I was used to.  The next day I threw out the “bad” drug and started back on my regular medication.  I was hoping this would solve the problem and that I’d feel normal again right away.  However, it’s not until…um…yesterday that I really feel better.  Maybe it just takes this long for the “bad” generic to get out of my system and my old stuff to kick back in?  I have no idea, but it’s been really awful feeling so anxious for this long.

Read the rest of this entry »

Follow

Get every new post delivered to your Inbox.

Join 96 other followers